Alert archive / Wyoming / High Wind Watches in 2010
High Wind Watch 3, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Apr 12, 2010, 4:00 PM MDT for 5 counties in Wyoming. It took effect at Apr 13, 2010, 9:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 12, 2010, 4:00 PM MDT (22:00 UTC)
- In effect from
- Apr 13, 2010, 9:00 AM MDT
- Expired
- Apr 13, 2010, 3:34 AM MDT
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.0 hours before the alert went out and 303 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3328 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Apr 12, 3:43 PM MDT, 17 minutes earlier.
Area forecast discussion, Apr 12, 3:43 PM MDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
343 PM MDT MON APR 12 2010
.SHORT TERM...TONIGHT THROUGH WEDNESDAY...THE PATTERN WILL BE QUITE
ACTIVE ACROSS THE CWA IN THE SHORT TERM. MAIN STORY INVOLVES THE
DEEP UPPER TROUGH MOVING EAST ACROSS THE WESTERN US TODAY THROUGH
TUESDAY NIGHT. MID AND HIGH CLOUDS ARE COVERING MUCH OF THE CWA AT
THIS HOUR...WITH SOME BREAKS IN THE DECK OVER THE HIGHER TERRAIN
WHERE CUMULUS TOWERS ARE BUILDING OFF THE MOUNTAINS. THIS CLOUD DECK
IS PROVIDING ENOUGH INHIBITION TO KEEP THE ATMOSPHERE CAPPED THIS
AFTERNOON HENCE THE LACK IN CONVECTIVE ACTIVITY. HOWEVER...WITH THE
APPROACHING TROUGH TONIGHT...EXPECT UPPER LEVEL DIFFLUENCE TO
INCREASE AS A SPEED MAX ROUNDS THE BASE OF THE TROUGH. SFC LOW
WILL DEEPEN AHEAD OF THE TROUGH OVER WYOMING AS WELL WHICH WILL
INCREASE SOUTHEAST WINDS OVER THE CWA AND ENHANCE LLVL
CONVERGENCE...PARTICULARLY OVER THE MOUNTAINS. SO WILL SEE AN
INCREASING TREND OF SHOWERS AND THUNDERSTORMS DEVELOPING FROM WEST
TO EAST LATE THIS AFTERNOON AND CONTINUING THROUGH THE EVENING.
THE FRONT ASSOCIATED WITH THE SFC LOW WILL MOVE FROM WEST TO EAST
ACROSS THE CWA THROUGH THE MORNING HOURS ON TUESDAY AND WILL
PROVIDE A SOURCE OF CONVERGENCE ACROSS THE EASTERN ZONES AS IT
DOES SO...PARTICULARLY IN THE NEBRASKA PANHANDLE. WILL SEE SHOWERS
AND THUNDERSTORMS ASSOCIATED WITH THE FRONT CONTINUE THROUGH THE
MORNING...AND CANT RULE OUT THE POSSIBILITY OF GUSTY WINDS AND
MARGINAL HAIL WITH THE STRONGEST STORMS AS 0 TO 6 KM BULK SHEAR
RANGES FROM 30 TO 40 KTS. HOWEVER...TIMING LOOKS TO BE SUCH THAT
THE FRONT WILL CLEAR ALL CYS ZONES BY EARLY AFTERNOON WHEN BEST
INSTABILITY AND CONVERGENCE ARE MAXIMIZED...SO THE SEVERE THREAT
WILL REMAIN OFF TO THE EAST.
AHEAD OF THE FRONT...SOUTHEAST WINDS HAVE THE POTENTIAL TO REACH
ADVISORY CRITERIA IN THE PANHANDLE SO WILL HAVE TO ASSESS THIS
POTENTIAL WITH THE NEXT FEW MODELS RUNS. LOOKS LIKE WINDS IN THE
POST FRONTAL ENVIRONMENT WILL INCREASE THROUGH THE MORNING AND
BECOME QUITE STRONG DUE TO THE INTENSIFYING LLVL PRESSURE GRADIENT
WITH THE DEEPENING LOW...PARTICULARLY OVER THE HIGHER TERRAIN.
GUIDANCE SUGGESTS AREAS FROM RAWLINS...THROUGH THE SHIRLEY
BASIN...NORTHERN LARAMIE RANGE AND UP TO DOUGLAS WILL SEE SOUTHWEST
WINDS REACH WARNING CRITERIA SO WENT AHEAD AND POSTED A HIGH WIND
WATCH FOR THIS REGION.
SHOWERS AND THUNDERSTORMS WILL QUICKLY DEPART THE REGION BEHIND THE
FRONT AS DRIER AIR WRAPS UP IN THE LOW PRESSURE SYSTEM. THIS WILL
NOT BE THE CASE THOUGH FOR THE MOUNTAINS AS THE STRONG WINDS ALOFT
AND COOLING TEMPS ALLOW FOR OROGRAPHIC SHOWERS TO LINGER THRU
TUESDAY EVENING. WEDNESDAY WILL BE DRIER YET STILL A BIT BREEZY
ACROSS THE CWA. WITH TEMPS ALOFT SLOW TO REBOUND...WEDNESDAY
WILL REMAIN A FEW DEGREES ON THE COOLER SIDE WHICH WILL STILL BE
NEAR NORMAL.
.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...DRY AND MILD
WEATHER EXPECTED THROUGH THURSDAY BEFORE UPPER TROF MOVING INTO
THE GREAT LAKES AREA PUSHES A SURGE OF COOLER AIR ACROSS THE CWA
THURSDAY NIGHT...MAINLY EAST OF THE MTNS. BEST CHANCE FOR PCPN
CURRENTLY APPEARS THAT IT WILL BE FRIDAY NIGHT AND SATURDAY AS
SOME MOISTURE CREEPS NORTHWARD AROUND BACK SIDE OF SFC RIDGE THAT
SHOULD BE IN PLACE OVER THE NRN AND CENTRAL PLAINS...COMBINED WITH
AN UPPER TROF THAT WILL MOVE ACROSS THE SOUTHERN ROCKYS IN THE
SOUTHERN STREAMFLOW. HAVE LEANED TOWARD THE ECMWF THOUGH LATEST
GFS NOT TOO DIFFERENT OVERALL. MAINLY DRY AND A LITTLE WARMER
CONDITIONS SHOULD RETURN SUNDAY AND MONDAY AS SOME MINOR UPPER
RIDGING SHOULD AFFECT THE AREA AT THAT TIME.
&&
.AVIATION...SHOWERS AND A FEW THUNDERSTORMS WILL INCREASE IN
COVERAGE OVER THE MOUNTAINS THIS EVENING WITH MVFR CONDITIONS
EXPECTED IN THE HEAVIER SHOWERS. A PACIFIC FRONT WILL MOVE FROM
WEST TO EAST ACROSS THE CWA TUESDAY MORNING WITH SHOWERS AND
ISOLATED THUNDERSTORMS EXPECTED AS THE FRONT PASSES THROUGH. THE
STRONGEST ACTIVITY IS EXPECTED IN THE NEBRASKA PANHANDLE WHERE
GUSTY WINDS AND SMALL HAIL IS POSSIBLE WITH THE STRONGER STORMS. IN
ADDITION...SOUTHERLY WINDS WILL BE GUSTY AHEAD OF THE FRONT
TONIGHT AND AGAIN EARLY TUESDAY AFTERNOON. WINDS WILL SHIFT TO THE
SOUTH AND SOUTHWEST BEHIND THE FRONT AND WILL BECOME STRONG OVER
AND WEST OF THE LARAMIE RANGE IN THE AFTERNOON. COULD SEE GUSTS
APPROACHING 50 KTS AT KRWL AND KDGW BETWEEN 18 AND 21Z. CONDITIONS
WILL IMPROVE TUESDAY NIGHT.
&&
.FIRE WEATHER...GUSTY SOUTHERLY WINDS WILL CONTINUE THROUGH
TOMORROW MORNING ACROSS MUCH OF THE AREA. A FRONT WILL MOVE
THROUGH FROM WEST TO EAST TUESDAY MORNING...BRINGING A CHANCE FOR
RAIN SHOWERS AND THUNDERSTORMS. WINDS WILL BE STRONG ONCE AGAIN
BEHIND THE FRONT TUESDAY AFTERNOON AND EVENING BUT RELATIVE
HUMIDITY VALUES WILL REMAIN ABOVE CRITICAL LEVELS DUE TO RECENT
MOISTURE. GUSTY WINDS WILL RETURN FOR WEDNESDAY WITH DRIER
CONDITIONS EXPECTED.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM 9 AM TUESDAY TO 9 PM TUESDAY FOR WYZ101-
WYZ103-WYZ104-WYZ105-WYZ106-WYZ109-WYZ110.
NE...NONE.
&&
SHORT TERM/AVIATION...RJM
LONG TERM...REHazardous weather outlook, Apr 12, 11:46 AM MDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1146 AM MDT MON APR 12 2010 NEZ002-003-019>021-054-055-095-096-WYZ101>119-131800- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1146 AM MDT MON APR 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL OCCUR LATE THIS AFTERNOON AND EVENING. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS EAST OF THE LARAMIE RANGE ON TUESDAY. A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS CAN ALSO BE EXPECTED FROM FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
Nearby
High Wind Watches in Wyoming, 2010Every high wind watch in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.